Alert archive / Missouri / Flash Flood Warnings in 2024
Flash Flood Warning 26, NWS Kansas City, MO
NWS Kansas City, MO issued this flash flood warning at Jul 4, 2024, 4:25 AM CDT for 4 counties in Missouri. It was in force for 4 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 4, 2024, 4:25 AM CDT (09:25 UTC)
- Expired
- Jul 4, 2024, 8:50 AM CDT
- In force
- 4 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Cooper County, MO, Howard County, MO, Pettis County, MO, Saline County, MO
The radar
The Pleasant Hill radar (KEAX), 128 km from the middle of the area, began a volume at 09:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 4, 7:00 AM CDT | FLASH FLOOD | 3 W Wooldridge, MO | Multiple roads flooded and some damaged from heavy rain during the overnight hours. Route V flooded at Petite Saline Creek, forcing its closure. Time estimated from radar and dispatch reports. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 155 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 9.4 hours before the alert went out and 246 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1151 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 1217 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 132 m²/s²
- 0-3 km storm-relative helicity
- 254 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 9.3
The text
As transmitted.
157
WGUS53 KEAX 040925
FFWEAX
MOC053-089-159-195-041530-
/O.NEW.KEAX.FF.W.0026.240704T0925Z-240704T1530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Kansas City/Pleasant Hill MO
425 AM CDT Thu Jul 4 2024
The National Weather Service in Pleasant Hill MO has issued a
* Flash Flood Warning for...
Cooper County in central Missouri...
Southern Howard County in central Missouri...
Northeastern Pettis County in central Missouri...
Southeastern Saline County in central Missouri...
* Until 1030 AM CDT Thursday.
* At 425 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 0.5 and 2 inches of
rain have fallen. Additional rainfall amounts of 0.5 to 2 inches
are possible in the warned area. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Marshall, Boonville, New Franklin, Pilot Grove, Bunceton, Prairie
Home, Nelson, Hughesville, Blackwater, Franklin, Wooldridge, Arrow
Rock, Lamine and Clifton City.
This includes Interstate 70 in Missouri between mile markers 74 and
114.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3909 9328 3913 9249 3900 9256 3899 9256
3898 9257 3892 9250 3870 9261 3876 9330
FLASH FLOOD...RADAR INDICATED
$$
731 follow-up statement
010
WGUS73 KEAX 041350
FFSEAX
Flash Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
850 AM CDT Thu Jul 4 2024
MOC053-089-159-195-041400-
/O.CAN.KEAX.FF.W.0026.000000T0000Z-240704T1530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Cooper MO-Howard MO-Pettis MO-Saline MO-
850 AM CDT Thu Jul 4 2024
...FLASH FLOOD WARNING FOR COOPER, SOUTHERN HOWARD, NORTHEASTERN
PETTIS AND SOUTHEASTERN SALINE COUNTIES HAS BEEN REPLACED WITH A
FLOOD WARNING...
&&
LAT...LON 3909 9328 3913 9249 3900 9256 3899 9256
3898 9257 3892 9250 3870 9261 3876 9330
$$
HBWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this flash flood warning went out at Jul 4, 3:00 AM CDT, 1 hour 25 minutes earlier. Its key messages:
- Ongoing showers and thunderstorms could further aggravate flooding threat. Additionally, some gusty conditions are possible.
- Another round of showers and storms are expected later this afternoon. Severe threat is based on conditions after ongoing storms.
- Flooding continues to be a concern with additional rounds of heavy rainfall possible over the next few days.
Area forecast discussion, Jul 4, 3:00 AM CDT, 1 hour 25 minutes before
Area Forecast Discussion
National Weather Service Kansas City/Pleasant Hill MO
300 AM CDT Thu Jul 4 2024
.KEY MESSAGES...
- Ongoing showers and thunderstorms could further aggravate
flooding threat. Additionally, some gusty conditions are
possible.
- Another round of showers and storms are expected later this afternoon.
Severe threat is based on conditions after ongoing storms.
- Flooding continues to be a concern with additional rounds of
heavy rainfall possible over the next few days.
&&
.DISCUSSION...
Issued at 249 AM CDT Thu Jul 4 2024
Showers and thunderstorms have developed along a surface boundary
and moved east through the region. A low level jet has intensified
out ahead of the boundary and nosed into western MO. The jet is
expected to veer east through the night. Additional showers and
thunderstorms have developed out ahead of the boundary. These
showers and storms have previously produced strong to damaging winds
but storms have weakened to where the severe threat has been
diminished. However, the main threat associated with these showers
and storms is flash and river flooding. The main areas that are in
the path of the most efficient storms are Wyandotte to Howard county
and south. As a result, a flood watch has been issued for these
counties and is in effect until 06Z Friday. There is some
uncertainty about how far north heavy rainfall will extend however,
rain accumulations are expected to be above 1-3" along and south of
I-70 with locally higher amounts. With already saturated grounds,
confidence in additional flooding is very high. These storms are
fairly progressive, but are still very efficient rain producers.
The line of storms is expected to continue to move further east
through the morning. Another round of convection is expected to
develop later this afternoon/evening with the passage of an upper
level trough to our north. There is a jet max at 300MB rounding the
base. Our area is in the right entrance region which places us in a
divergent quadrant of the jet. At 700MB, GFS keeps RH values above
70% through the day which could suggest significant cloud cover that
could hinder severe thunderstorm development. CAPE values ranging
from 1,500-3,000 J/kg across the area, lapse rates exceeding 7
degrees C/km, and bulk shear values exceeding 50 knots suggest a
prime environment for all severe threats. However, as previously
mentioned, severe thunderstorm development is based on the amount of
clearing behind the ongoing line of storms. Flash and river flooding
is still very concerning with additional rounds of heavy rainfall
expected. PWATs approaching 2" suggests the potential for another
round of heavy rain producing storms. We will continue to closely
monitor these threats and update forecasts.
Friday and Saturday are expected to be fairly quiet as winds shift
to the north behind the surface boundary. Rain chances return Sunday
as the pattern remains active. High temperatures are expected to
stay in the 80s through mid next week.
&&
.AVIATION /06Z TAFS THROUGH 06Z FRIDAY/...
Issued at 249 AM CDT Thu Jul 4 2024
Ongoing showers and thunderstorms expected to remain through
later this morning. Another round of showers and thunderstorms
is expected later this afternoon/evening. There is some
uncertainty with thunderstorm development this afternoon. The
amount of clearing behind these ongoing storms will be one of
the main factors. Winds will shift to the north later this
afternoon.
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
MO...Flood Watch through late tonight for MOZ037>040-043>046-053-
054.
KS...Flood Watch through late tonight for KSZ057-060-104-105.
&&
DISCUSSION...Collier
AVIATION...CollierHazardous weather outlook, Jul 3, 5:13 AM CDT, 23 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 513 AM CDT Wed Jul 3 2024 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-041015- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 513 AM CDT Wed Jul 3 2024 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight Showers and thunderstorms will return this afternoon and persist into Thursday morning. River flooding remains ongoing. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Strong to severe storms are possible on Thursday afternoon and evening. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
In the hours before
Local storm report, Jul 4, 3:08 AM CDT, 1 hour 17 minutes before
Preliminary Local Storm Report
National Weather Service Kansas City/Pleasant HIll MO
308 AM CDT Thu Jul 4 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 AM Flash Flood 2 WSW Raymore 38.79N 94.49W
07/04/2024 Cass MO Emergency Mngr
Roads flooding in Raymore including Dean Ave
where 4-5 inches of water is over the curb.
As well as flooding along Hubach Hill Road
east of the school.
&&
73Local storm report, Jul 4, 4:08 AM CDT, 17 minutes before
Preliminary Local Storm Report
National Weather Service Kansas City/Pleasant HIll MO
408 AM CDT Thu Jul 4 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0358 AM Flash Flood 2 WNW Greenwood 38.87N 94.38W
07/04/2024 Jackson MO Emergency Mngr
Highway 291 at Hook Road has water covering
both north and south bound lanes causing a
temporary closure.
&&
73The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 2:28 AM CDT | Flash Flood Warning | EAX | Cass, Jackson | 5 hr |
| Jul 4, 3:51 AM CDT | Flash Flood Warning | EAX | Johnson, Lafayette, Pettis, Saline | 5 hr |
| Jul 4, 4:36 AM CDT | River Flood Warning | EAX | Jackson | 114 min |
| Jul 4, 4:44 AM CDT | River Flood Warning | EAX | Jackson | 6 hr |
| Jul 4, 4:44 AM CDT | River Flood Warning | EAX | Jackson | 7 hr |
| Jul 4, 4:50 AM CDT | Flash Flood Warning | EAX | Cass, Jackson | 3 hr |
| Jul 4, 4:55 AM CDT | River Flood Warning | EAX | Jackson | 18 hr |
| Jul 4, 4:55 AM CDT | River Flood Warning | EAX | Jackson | 14 hr |
| Jul 4, 4:56 AM CDT | River Flood Warning | EAX | Jackson | 11 hr |
| Jul 4, 4:56 AM CDT | River Flood Warning | EAX | Jackson | 6 hr |
| Jul 4, 4:59 AM CDT | River Flood Warning | EAX | Jackson | 5 hr |
| Jul 4, 5:29 AM CDT | River Flood Warning | EAX | Jackson | 15 hr |
| Jul 4, 5:39 AM CDT | River Flood Warning | EAX | Johnson, Pettis | 29 hr |
| Jul 4, 5:40 AM CDT | River Flood Warning | EAX | Jackson | 20 hr |
| Jul 4, 5:52 AM CDT | River Flood Warning | EAX | Cass, Henry, Johnson | 53 hr |
| Jul 4, 7:55 AM CDT | Areal Flood Warning | EAX | Cass, Jackson | 12 hr |
| Jul 4, 8:45 AM CDT | Areal Flood Warning | EAX | Johnson, Lafayette, Pettis, Saline | 11 hr |
| Jul 4, 8:50 AM CDT | Areal Flood Warning | EAX | Cooper, Howard, Pettis, Saline | 11 hr |
| Jul 4, 9:02 AM CDT | River Flood Warning | EAX | Howard | 11 hr |
Nearby
Flash Flood Warnings in Missouri, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.